Dexilant

Dexilant Special Precautions

dexlansoprazole

Manufacturer:

Takeda

Distributor:

DKSH
Full Prescribing Info
Special Precautions
Gastric Malignancy: Symptomatic response with DEXILANT does not preclude the presence of gastric malignancy.
Clostridium Difficile Associated Diarrhea: Published observational studies suggest that PPI therapy like DEXILANT may be associated with an increased risk of Clostridium difficile associated diarrhea, especially in hospitalized patients. This diagnosis should be considered for diarrhea that does not improve. [see Post Marketing Experience under Adverse Reactions)].
Patients should use the lowest dose and shortest duration of PPI therapy appropriate to the condition being treated.
Bone Fracture: Proton pump inhibitors, especially if used in high doses and over long durations (>1 year), may modestly increase the risk of hip, wrist and spine fracture, predominantly in the elderly or in presence of other recognised risk factors. Observational studies suggest that proton pump inhibitors may increase the overall risk of fracture by 10-40%. Some of this increase may be due to other risk factors. Patients at risk of osteoporosis should receive care according to current clinical guidelines and they should have an adequate intake of vitamin D and calcium.
Influence on Vitamin B-12 Absorption: Daily treatment with any acid-suppressing medications over a prolonged period of time (e.g. longer than 3 years) may lead to malabsorption of cyanocobalamin (vitamin B-12) caused by hypo- or achlorhydria. Rare reports of cyanocobalamin deficiency occurring with acid-suppressing therapy have been reported in the literature. This diagnosis should be considered if clinical symptoms consistent with cyanocobalamin deficiency are observed.
Interference with Laboratory Tests: Increased Chromogranin A (CgA) level may interfere with investigations for neuroendocrine tumors. If the patient(s) are due to have a test on Chromogranin A level, Dexilant treatment should be stopped for at least 5 days before CgA measurements to avoid this interference (see Pharmacology: Pharmacodynamics under Actions). If CgA and gastrin levels have not returned to reference range after initial measurement, measurements should be repeated 14 days after cessation of proton pump inhibitor treatment.
Hypomagnesemia: Severe hypomagnesaemia has been reported in patients treated with PPI like Dexilant for at least three months, and in most cases for a year, Serious manifestations of hypomagnesaemia such as fatigue, tetany, delirium, convulsions, dizziness and ventricular arrhythmia can occur but they may begin insidiously and be overlooked. Hypomagnesemia may lead to hypocalcemia and/ or hypokalemia (see Adverse Reactions). In most affected patients, hypomagnesaemia improved after magnesium replacement and discontinuation of the PPI.
For patients expected to be on prolonged treatment or who take PPI with digoxin or drugs that may cause hypomagnesaemia (e.g., diuretics), health care professionals should consider measuring magnesium levels before starting PPI treatment and periodically during treatment.
Concomitant use of DEXILANT with Methotrexate: Literature suggests that concomitant use of PPIs with methotrexate (primarily at high dose; see methotrexate prescribing information) may elevate and prolong serum levels of methotrexate and/or its metabolite, possibly leading to methotrexate toxicities. In high-dose methotrexate administration, a temporary withdrawal of the PPI may be considered in some patients.
Regular Surveillance: Patients on proton pump inhibitor treatment (particularly those treated for long term) should be kept under regular surveillance.
Subacute Cutaneous Lupus Erythematosus (SCLE): Proton pump inhibitors are associated in rare cases with the occurrence of subacute cutaneous lupus erythematosus (SCLE). If lesions occur, especially in sun exposed areas of the skin, and if accompanied by arthralgia, the patient should seek medical help promptly and the healthcare professional should consider stopping Dexilant. SCLE after previous treatment with a proton pump inhibitor may increase the risk of SCLE with other proton pump inhibitors.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in